MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. HUMERAL HEAD GLENOSPHERE IMPACTOR; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

ASCENSION ORTHOPEDICS, INC. HUMERAL HEAD GLENOSPHERE IMPACTOR; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number IMP-0990-835
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, during an aetos shoulder system procedure, the tip of one (1) humeral head glenosphere impactor broke.The tip did not fall inside the wound.The procedure was resumed, without any delay, using the same device.Patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
Section h3, h6: this event was investigated by the quality department, and it was found that a gap was present between the back plane of the radel tip where it interfaces to the metal shaft connection point.The root cause of this event was identified as a design transfer that missed the identification of a critical to quality feature.Drawing was updated to correct the absence of critical to quality feature.A review of complaint history based on the historical data revealed similar events for the listed batch.Each similar event was investigated together and reached the same conclusion.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.At this time, we have evidence to conclude that the product failed to meet specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
This event was investigated by the quality department, and it was found that a gap was present between the back plane of the radel tip where it interfaces to the metal shaft connection point.The root cause of this event was identified as a design transfer that missed the identification of a critical to quality feature.Drawing was updated to correct the absence of critical to quality feature.A review of complaint history based on the historical data revealed similar events for the listed batch.Each similar event was investigated together and reached the same conclusion.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.At this time, we have evidence to conclude that the product failed to meet specifications at the time of manufacture.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
HUMERAL HEAD GLENOSPHERE IMPACTOR
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18988069
Report Number3002788818-2024-00045
Device Sequence Number8530573
Product Code HSD
UDI-Device Identifier00885556811870
UDI-Public885556811870
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIMP-0990-835
Device Lot Number22JNC0010
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/19/2024
08/22/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/24/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown